Alert archive / Tennessee / River Flood Advisories in 2011
River Flood Advisory 22, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Apr 17, 2011, 7:03 AM CDT for Hardin County, Tennessee. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 7:03 AM CDT (12:03 UTC)
- Expired
- Apr 18, 2011, 6:41 PM CDT
- In force
- 36 hr
- Issued by
- NWS Memphis, TN
County Hardin County, TN
The river
Written for the forecast point Tennessee River at Savannah (SAVT1).
- Action stage
- 365 ft
- Minor stage
- 370 ft
- Moderate stage
- 375 ft
- Major stage
- 388 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 17, 6:32 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 17, 6:32 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 632 AM CDT SUN APR 17 2011 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 429 AM CDT SUN APR 17 2011/ DISCUSSION... AFTER A CHILLY START...A RELATIVELY DRY AIRMASS WILL WARM TO NEAR NORMAL VALUES TODAY... AIDED BY AMPLE SUNSHINE. FEW CHANGES FOR TODAY IN THE MORNING FORECAST PACKAGE. TONIGHT/S LIGHT SOUTHERLY RETURN FLOW WILL STRENGTHEN CONSIDERABLY ON MONDAY... WITH WARM AND HUMID AIRMASS BUILDING INTO THE MIDSOUTH BEHIND A WARM FRONT. A FEW AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THE WARM FRONT. CONFIDENCE ON MONDAY/S RAIN CHANCES NOT ESPECIALLY HIGH...GIVEN A ROBUST CAPPING INVERSION NEAR 750MB ON GFS SOUNDINGS. NAM SHOWS NO CAP. WILL MAINTAIN A PRUDENT 15 TO 20 POPS MAINLY ALONG AND WEST OF THE MS RIVER. ZONAL UPPER LEVEL FLOW WILL AMPLIFY ON TUESDAY... WITH THE ARRIVAL OF A TROF OVER THE CENTRAL AND NORTHERN PLAINS. THIS FEATURE WILL STRENGTHEN AS IT LIFTS TO THE GREAT LAKES BY WEDNESDAY MORNING. GREATEST HEIGHT FALLS THROUGH THE MID MS RIVER VALLEY WILL LIKELY OCCUR LATE TUESDAY NIGHT. EXPECT THE GREATEST FOCUS OF STRONG TO SEVERE STORMS TO THE NORTH OF THE MIDSOUTH...BUT A FEW STORMS MAY DEVELOP DEEPER INTO THE WARM SECTOR WITH THE PASSAGE OF A TRAILING SHORTWAVE. THE SURFACE FRONT WILL PROGRESS SOUTHWARD THROUGH THE MIDSOUTH ON WEDNESDAY...PERHAPS EARLIER IF A COLD POOL BECOMES WELL ESTABLISHED. THIS FRONT WOULD LIKELY ENCOUNTER A MODERATELY UNSTABLE AIRMASS OVER NORTH MS BY EARLY AFTERNOON. WEDNESDAY/S COLD FRONT WILL RETURN NORTH AS A WARM FRONT ON FRIDAY... IN ADVANCE OF ANOTHER UPPER LEVEL TROF OVER THE PLAINS. COLD FRONTAL PASSAGE AND ASSOCIATED THUNDERSTORMS APPEAR PROBABLE FOR SATURDAY...PER THE 00Z GFS. 00Z ECMWF DEPARTS FROM THE GFS AND EARLIER ECMWF RUNS IN MAINTAINING LOW AMPLITUDE RIDGING AND NO FRONTAL PASSAGE. WILL AWAIT FUTURE CORROBORATING ECMWF RUNS BEFORE MAKING ANY SIGNIFICANT CHANCES TO THE WEEKEND PERIODS. PWB && .AVIATION... 12Z TAF CYCLE VFR CONDITIONS EXPECTED TO PERSIST FOR THE NEXT 24 HOURS. LIGHT SOUTH WINDS WILL INCREASE TO 9-12 KTS AT MEM/MKL/TUP BETWEEN 17 /14Z-17Z...AND AROUND 15 KTS AT JBR BY 17/17Z. OCCASIONAL GUSTS AT MEM/MKL TO 20KTS AND 25KTS AT JBR ARE POSSIBLE. WINDS WILL DIMINISH TO AROUND 10 KTS AT MEM/MKL/JBR AROUND 18/00Z AND DOWN TO AROUND 4 KTS AT TUP AROUND 18/00Z. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 75 56 77 68 / 0 0 20 10 MKL 73 50 79 65 / 0 0 10 10 JBR 73 54 75 66 / 0 0 20 20 TUP 73 48 79 65 / 0 0 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 17, 3:35 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 335 AM CDT SUN APR 17 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 335 AM CDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHWEST OF A TUNICA MISSISSIPPI TO SAVANNAH LINE TUESDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY... MAINLY OVER NORTHEAST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY NIGHT AND WEDNESDAY. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:00 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 8 days |
Nearby
River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.